Friday, August 12, 2011
My poor sweet son
I feel like such a bad mother. We switched Dustin's lung medications back in May to help better control his lung issues so that he can play better and not be afraid to join in activities like he is now. I made a post a while back about how I was getting concerned about the circulation in his legs because he had weird red markings on his left upper thigh area that looked like stretch marks and posted a picture. We went and got them dopplered at the pedi's office to make sure blood flow was good because his pulse's in the left leg were weak as well. The doppler turned out well and the blood flow was good so we scratched that out and chalked it up to a larger weight gain and that they were stretch marks. Well they kept getting worse and he was having leg pain with them as well then he also had a splinter hemmorage in his left big toe. I started getting really concerned and googled all night until I stumbled upon a reason....I had been looking up his new medication Dulera and found nothing that seemed to be the answer but looking deeper I saw that Dulera was mixed with two medications. One of them being a steriod Asmanex. I looked up the side effects for it and found the skin thinning and stretch marks and among other serious side effects as well. I freaked out because Dustin could have many of these. I called the Pulmonologist this time and now we are working on ruling things out. We went today for them to look at him and the stretch marks are much worse and he has several spider viens in his legs as well that concerned me. I mean he is a 8 year old boy for goodness sakes. He weighs a hefty 62 pounds but is in no means over weight. They were concerned about the steriod use going outside his body and effecting other organs and such. They said they have had one case like Dustin before. They switched his medications up to a steriod that only activates in the lungs and a couple other ones. We are doing blood work in the morning that has to be done only in the AM so it was to late today. We will start ruling out things from there and seeing what damage has been done to other organs and what cortizol levels we are looking at. Really worried about what is a head but hopefully everything is fine levels will go down and no damage besides the skin will be permanent. Please keep him in your prayers that this all goes smooth and that changing the medication will be all that will fix it. I love him so much. I should have caught this earlier but I know we will be able to fix it now.